Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 86, NWS Boston/Norton, MA

July 14, 2014

NWS Boston/Norton, MA issued this small craft advisory at Jul 14, 2014, 3:36 AM EDT. It took effect at Jul 14, 2014, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 3:36 AM EDT (07:36 UTC)
In effect from
Jul 14, 2014, 4:00 AM EDT
Expired
Jul 14, 2014, 8:00 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WHUS71 KBOX 140736
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
336 AM EDT MON JUL 14 2014


ANZ235-237-141200-
/O.CAN.KBOX.SC.Y.0085.000000T0000Z-140714T1200Z/
/O.NEW.KBOX.SC.Y.0086.140714T0800Z-140714T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
336 AM EDT MON JUL 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING.

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-251-140845-
/O.CAN.KBOX.SC.Y.0085.000000T0000Z-140714T0800Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
336 AM EDT MON JUL 14 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ250-254>256-141545-
/O.EXT.KBOX.SC.Y.0085.000000T0000Z-140716T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
336 AM EDT MON JUL 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 1:46 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 14, 1:46 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
146 AM EDT MON JUL 14 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION THROUGH WEDNESDAY
YIELDING PERIODS SHOWERS AND THUNDERSTORMS. A FEW STRONG TO SEVERE
THUNDERSTORMS APPEAR LIKELY OVER THIS TIME ALONG WITH A HEAVY
RAIN/LOCALIZED FLASH FLOOD THREAT. A TREND TOWARD DRIER AND
SOMEWHAT LESS HUMID WEATHER FOLLOWS LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

200 AM UPDATE...

OVERALL TRENDS IN THE FORECAST REMAIN ON TRACK. PRECIP IS
STRUGGLING TO REACH THE COASTAL PLAIN DUE TO THE STABLE AIR IN
PLACE. CURRENT RAIN SHOWERS ARE ALONG A LINE  FROM BVY TO
BDL...BELIEVE THIS LINE WILL BEGIN TO DROP SOUTHWARD AND LEAVING A
BOUNDARY DRAPED SOMEWHERE ACROSS THE REGION FOR TOMORROW. ANY
THUNDERSTORM THAT DOES DEVELOP TONIGHT WILL DROP A GOOD AMOUNT OF
RAINFALL AS PWATS ARE STILL ABOVE 1.7 INCHES.

PREVIOUS DISCUSSION...

VERY DEEP MOISTURE ACROSS THE REGION COMBINED WITH SHORT MOVING
ACROSS THE UPPER NORTHEAST HAS SPARK SHOWERS ACROSS THE REGION. AS
THIS WAVE MOVES AWAY FROM THE REGION THESE SHOWERS WILL CONTINUE
TO WEAK BUT HOLD TOGETHER BECAUSE OF THE AMOUNT OF MOISTURE IN THE
ATMOSPHERE. OVER SOUTHERN NEW ENGLAND...PWATS ARE 1.5-2 INCHES SO
A GOOD DOSING OF RAIN WILL FALL. THE THUNDERSTORM POTENTIAL WILL
SHIFT FARTHER SOUTH WHERE THE BETTER INSTABILITY IS LOCATION AS
WELL AS THE REGION WHERE THE ATMOSPHERE DIDNT GET WORKED OVER BY
THE EVENING CONVECTION. THE RAP MODEL CONTINUES TO INDICATE
LINGERING ELEVATED INSTABILITY THROUGH THE NIGHT...SO HAVE KEPT
THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT IN THE FORECAST
ESPECIALLY WHEN THE LLJ BEGINS TO DEVELOP. ANY THUNDERSTORM THAT
DEVELOPS WILL BRING THE POTENTIAL FOR URBAN AND POOR DRAINAGE
FLOODING WITH HOW HIGH THE PWATS ARE AND HOW MUCH MOISTURE IS IN
THE ATMOSPHERE...LIKE A TROPICAL FEEL OUT THERE.

OTHERWISE LOWS WILL MAINLY BE IN THE UPPER 60S TO THE LOWER 70S
WITH MUGGY CONDITIONS. IN ADDITION...SOME PATCHY FOG AND STRATUS
WILL DEVELOP OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
***A FEW STRONG TO SEVERE THUNDERSTORMS LIKELY MONDAY AFTERNOON
  AND/OR EVENING BUT LOW CONFIDENCE ON TIMING AND AREAL COVERAGE***

***HEAVY RAIN/LOCALIZED FLASH FLOOD THREAT INCREASES MONDAY NIGHT***

AN INTERESTING SET UP IN PLACE FOR SOUTHERN NEW ENGLAND MONDAY INTO
MONDAY NIGHT...BUT DETAILS/TIMING REMAIN UNCERTAIN.  APPEARS THE
MAIN TRIGGER FOR CONVECTION MONDAY AFTERNOON/EVENING WILL BE A
SHORTWAVE THAT WILL LIFT NORTHEAST ACROSS SOUTHERN NEW ENGLAND.  THE
MODELS SEEM TO BE STRUGGLING WITH TIMING OF THE SHORTWAVE/S AND
WHEN/WHERE TO TRIGGER CONVECTION.

SOME OF OUR GUIDANCE HOLDS OFF MOST OF THE CONVECTION UNTIL VERY
LATE MONDAY AFTERNOON OR EVENING...WHEN THE MAIN SHORTWAVE LIFTS
NORTHEAST AND GETS THINGS GOING CLOSE TO 00Z IN OUR WESTERN ZONES.
OTHER GUIDANCE SUCH AS THE NAM/GFS BREAKS OUT SCATTERED
SHOWERS/THUNDERSTORMS SOMEWHAT EARLIER.  WE ARE DEALING WITH A VERY
MOIST/UNCAPPED ENVIRONMENT AND IT WON/T TAKE MUCH HEATING TO GET
SOME CONVECTION GOING.  WE SEE THE POTENTIAL FOR SCATTERED
SHOWERS/THUNDERSTORMS DEVELOPING DURING THE AFTERNOON AND EARLIER
THAN SOME OF THE OTHER GUIDANCE.

OTHER THAN THE TIMING ISSUES...THE BIG UNCERTAINTY THAT NEEDS TO BE
RESOLVED IS THE AMOUNT OF SOLAR INSULATION.  GIVEN PATTERN...EXPECT
TO SEE A LOT OF CLOUDS AROUND BUT A FEW PEEKS OF SUN WILL PROBABLY
OCCUR.  GIVEN THE FACT THAT WE WILL HAVE 70+ DEWPOINTS IN PLACE...WE
CAN GET AWAY WITH A LOT OF CLOUDS AND STILL HAVE A SEVERE
THREAT...BUT MORE SUN WILL CERTAINLY INCREASE POTENTIAL.  LOOKS LIKE
WE SHOULD SEE 1000 TO 1500 J/KG OF CAPE DEVELOP...0 TO 6 KM SHEAR OF
25 TO 35 KNOTS AND PERHAPS LOCALLY OVER 40 KNOTS WHEN THE MAIN
SHORTWAVE KICKS OUT...AND 70+ DEWPOINTS.

ALL IN ALL...DEEP LOW LEVEL MOISTURE/INSTABILITY AND ADEQUATE SHEAR
SUPPORT THE THREAT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING
THE AFTERNOON AND/OR EVENING.  PERHAPS THE HIGHEST POTENTIAL ENDS UP
IN OUR SOUTHWEST ZONES...WHERE BETTER INSTABILITY/SHEAR
OVERLAP...BUT CAN/T RULE OUT A FEW STRONG TO SEVERE STORMS ANYWHERE.

THE MAIN THREAT WOULD BE LOCALLY STRONG TO DAMAGING WIND GUSTS WITH
A SECONDARY CONCERN FOR HAIL WITH ANY DISCRETE CELLS.  IN
ADDITION...0 TO 1 KM HELICITY VALUES MAY EXCEED 100 ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING.  THIS COMBINED WITH AN
INCREASING LOW LEVEL JET/70+ DEWPOINTS AND LOW LCL/S...AN ISOLATED
WEAK TORNADO IS CERTAINLY POSSIBLE.

IT APPEARS THAT HEAVY RAIN/LOCALIZED FLASH FLOOD POTENTIAL WILL
INCREASE MONDAY NIGHT AS LOW LEVEL JET INTENSIFIES.  INDICATIONS ARE
THAT THE SHOWERS/THUNDERSTORMS WILL BE COME MORE WIDESPREAD.  PWATS
ARE QUITE IMPRESSIVE AT 2+ INCHES ACROSS MUCH OF THE REGION.  A
FLASH FLOOD WATCH MAY BE NEEDED IN THE NEXT 12 TO 24 HOURS...BUT
THOUGH THERE IS MORE TIME TO GET A BETTER FEEL ON THE LOCATION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* NUMEROUS SHOWERS & THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH HEAVY
  RAIN AND FLASH FLOOD POTENTIAL
* SOME THUNDERSTORMS MAY PRODUCE LOCALLY STRONG TO DAMAGING WINDS ON
  TUESDAY
* WARM AND VERY HUMID TUESDAY
* IMPROVING WEATHER WITH DRIER AND LESS HUMID CONDITIONS LATE THIS
  WEEK

HIGH AMPLITUDE MID AND UPPER LEVEL PATTERN CONTINUES TO TAKE SHAPE
FROM THE WESTERN ATLANTIC TO THE EASTERN PACIFIC...WITH AN ANOMALOUS
TROUGH/CUTOFF COLD POOL MOVING INTO THE GREAT LAKES EARLY THIS WEEK.
AS THIS TROUGH EVOLVES INTO THE LONG RANGE TIMEFRAME AND SHIFTS
SLOWLY SE...SURFACE WAVES AND TROUGHS WILL SLOWLY MOVE IN THE
DEVELOPING SW FLOW AT THE SURFACE AND ALOFT. THE SW FLOW WILL
CONTINUE TO PUSH TROPICAL AIR ACROSS THE REGION ALONG WITH PWATS
REMAINING IN THE 2.1 TO 2.2 INCH RANGE TUESDAY INTO WEDNESDAY. ALL
THIS...ALONG WITH THE SW FLOW IN PLACE...CONTINUES TO SIGNAL THE
POTENTIAL FOR FLASH FLOODING AS CELLS TRAIN ACROSS THE REGION. HAVE
QPF OF 1 TO 2 INCHES BETWEEN 12Z TUE AND 00Z THU IN THE FORECAST...
BUT THAT IS AERIAL COVERAGE. MAY SEE HIGHER AMOUNTS IN LOCALLY
HEAVIER SHOWERS/TSTMS.

12Z MODEL CYCLE SHOWING GOOD AGREEMENT IN VERY SLOW PROGRESSION OF
THE FRONT TUE NIGHT INTO WED MORNING AS LOW PRES WAVE MOVES ALONG
THE FRONT LYING ACROSS THE REGION. NOTING RR QUADRANT OF 120 KT H3
JET PASSING ACROSS THE REGION LATE TUE INTO WED...ALONG WITH GOOD
INSTABILITY IN PLACE ESPECIALLY TUESDAY AFTERNOON/EVENING WITH
SBCAPES AROUND 1000-1500 J/KG...AND EVEN 0-1 KM HELICITIES UP TO
AROUND 100 /M2. WILL SEE CONTINUED CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS DURING TUESDAY INTO TUESDAY EVENING. MAY ALSO SEE HAIL
AND...AGAIN...CAN NOT RULE OUT A POSSIBLE SPINUP. HOWEVER...THE ONLY
LIMITING FACTOR WILL BE SOLAR INSULATION...AS THERE WILL BE A LOT OF
CLOUDS AROUND. SPC HAS PLACED PORTIONS OF THE REGION INTO A SLIGHT
RISK OF SEVERE STORMS.

MODELS NOW IN GOOD AGREEMENT IN SLOWLY PUSHING THE FRONT E DURING
WEDNESDAY AS THE H5 TROUGH DEAMPLIFIES. SOME INSTABILITY WILL LINGER
ACROSS EASTERN AREAS SO HAVE KEPT MENTION OF TSTMS IN THE FORECAST
THERE THROUGH MOST OF WEDNESDAY...AND THERE WILL STILL BE SOME HEAVY
RAINERS AS DEWPTS REMAIN IN THE MID-UPPER 60S. SHOULD SEE IMPROVING
CONDITIONS WED NIGHT.

MODELS AND ENSEMBLES CONTINUE TO SIGNAL DRIER CONDITIONS WITH LOWER
HUMIDITIES ON THURSDAY AND FRIDAY AS HIGH PRES RIDGE BUILDS ACROSS
THE REGION. EXPECT DAYTIME HIGHS TO RUN CLOSE TO OR JUST SLIGHTLY
BELOW SEASONAL NORMALS.

AS FOR NEXT WEEKEND...SOME TIMING ISSUES WITH A POSSIBLE TRAILING H5
SHORT WAVE TRYING TO APPROACH LATE SAT OR SUN. HAVE KEPT ONLY SLIGHT
CHANCE POPS GOING FOR THIS POSSIBLE FEATURE...THOUGH LOOKS LIKE THE
HIGH SHOULD KEEP DRY CONDITIONS IN PLACE...FOR NOW.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...

BEFORE 12Z...MODERATE CONFIDENCE. MVFR/IFR CONDITIONS WILL PREVAIL
ESP IN ANY SHOWER OR THUNDERSTORM. FOG POTENTIAL SEEMS LOW ESP
ACROSS SOUTH COAST AS WIND GUSTS ARE STILL TO HIGH...SO MAIN
THREAT WOULD BE STRATUS. THUNDERSTORMS MAY CONTAIN HEAVY
RAINFALL...LOWERED VSBYS AND GUSTY WINDS.

TODAY AND TONIGHT....MODERATE CONFIDENCE. LOW CONFIDENCE ON
TIMING...BUT SCATTERED SHOWERS/THUNDERSTORMS EXPECTED PARTICULARLY
THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS WILL LIKELY BE
STRONG TO SEVERE...WITH THE BEST SHOT MAY BE IN OUR WESTERN AND
SOUTHERN ZONES. BIGGEST THREATS TORRENTIAL RAINFALL AND LOCALLY
STRONG TO DAMAGING WINDS. AS FOR SKY/VSBYS OUTSIDE OF
PRECIPITATION VFR CONDITIONS DOMINATE DURING THE DAY TUE EXCEPT
LOWER CONDITIONS MAINLY SOUTH OF MASS PIKE. CIGS/VSBYS WILL
DETERIORATE FROM SOUTH TO NORTH TO NIGHT WITH MAINLY MVFR TO IFR
DEVELOPING FROM SOUTH TO NORTH.

TUESDAY...MODERATE CONFIDENCE. LOW CONFIDENCE ON TIMING BUT
ANTICIPATE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS KEEP CIGS
AND VSBYS NEAR MVFR/IFR CONDITIONS. A FEW OF THE STORMS WILL LIKELY BE
STRONG TO SEVERE...WITH THE BIGGEST THREATS BEING TORRENTIAL
RAINFALL AND LOCALLY STRONG TO DAMAGING WINDS.

KBOS TAF...MODERATE CONFIDENCE IN TAF.

KBDL TAF...MODERATE CONFIDENCE IN TAF. MODERATE PROB OF AN
ISOLATED THUNDERSTORM THROUGH 08Z.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...MODERATE TO HIGH CONFIDENCE. EXPECT SHOWERS WITH SCT TO
NUMEROUS TSTMS. HEAVY DOWNPOURS LIKELY. WILL SEE AREAS OF MVFR-IFR
CONDITIONS IN HEAVIER PRECIP. SOME GUSTY WINDS IN TSTMS LIKELY TUE
AFTERNOON/EVENING. PATCHY FOG DEVELOPING TUE NIGHT WITH MVFR-IFR
CONDITIONS MAINLY ACROSS CENTRAL-E MA/RI. IMPROVING CONDITIONS
ACROSS CT VALLEY TUE EVENING.

WEDNESDAY...MODERATE CONFIDENCE MAINLY FOR TIMING. MVFR-IFR
CONDITIONS EARLY WED. SHOULD SEE CONDITIONS IMPROVE TO VFR BY
MIDDAY ACROSS CT VALLEY AND SLOWLY PUSHING E DURING THE AFTERNOON.
MVFR MAY LINGER INTO WED EVENING ACROSS E MA/RI. PATCHY FOG MAY
DEVELOP IN NORMALLY PRONE AREAS WITH MVFR-IFR CIGS/VSBYS.

THURSDAY...MODERATE CONFIDENCE. ANY LEFTOVER MVFR-IFR CIGS/VSBYS
ACROSS E MA SHOULD IMPROVE BY MIDDAY. OTHERWISE...VFR.

FRIDAY...MODERATE TO HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...

SOUTHWEST WIND GUSTS OF 25 KNOTS WILL CONTINUE ACROSS MANY OF THE
NEAR SHORE WATERS INTO THE FIRST PART OF THE NIGHT. IN
ADDITION...LONG SOUTHWEST FETCH MAY BUILD SEAS TO AROUND 5 FEET
ACROSS THE OUTER-WATERS. THEREFORE...SCA HEADLINES REMAIN IN
PLACE. MAY HAVE SOME FOG DEVELOP LATE TONIGHT.

MONDAY AND MONDAY NIGHT...

SOUTHWEST WIND GUSTS NOT QUITE AS STRONG ON MONDAY...BUT STILL
EXPECT THEM TO GUST TO AROUND 20 KNOTS. THEREFORE...DO NOT THINK
WILL NEED NEAR SHORE SCA HEADLINES. ACROSS THE OUTER-WATERS...SEAS
MAY BRIEFLY DIMINISH BELOW 5 FEET BUT SHOULD INCREASE AGAIN MONDAY
NIGHT. THEREFORE...OPTED TO JUST EXTEND THOSE SCA HEADLINES
THROUGH THE NIGHT.

MAY HAVE A FEW STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND NIGHT. IN ADDITION...MORE FOG MAY DEVELOP MONDAY NIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...MODERATE TO HIGH CONFIDENCE. EXPECT S-SW WINDS TO CONTINUE
THROUGH TUE NIGHT...WITH SOME GUSTS TO 25 KT. SEAS ON THE OPEN
WATERS UP TO 5-6 FT. SHOWERS/SCT TSTMS WITH VERY HEAVY DOWNPOURS AND
REDUCED VSBYS. LOW CHANCE OF STRONG WIND GUSTS IN ANY TSTMS. VSBYS
ALSO REDUCED IN PATCHY FOG TUE NIGHT.

WEDNESDAY...MODERATE CONFIDENCE MAINLY FOR TIMING. COLD FRONT SLOWLY
CROSSES THE WATERS. S-SW WINDS CONTINUE TO GUST TO 20 KT. SEAS
REMAIN AOA 5 FT ON THE OPEN WATERS. STILL EXPECT HEAVY SHOWERS/SCT
TSTMS AND PATCHY FOG REDUCING VSBYS. WILL SEE IMPROVEMENT FROM W-E
WED NIGHT...BUT SHOWERS AND PATCHY FOG LINGERS ON THE EASTERN WATERS
THROUGH LATE WED NIGHT.

THURSDAY AND FRIDAY...MODERATE TO HIGH CONFIDENCE. EXPECT IMPROVING
CONDITIONS ON THE EASTERN WATERS EARLY THU...OTHERWISE GOOD VSBYS. W
TO NW WINDS DIMINISHING...BUT SEAS MAY LINGER AT AROUND 5 FT ON THE
OUTER WATERS THU...WHICH SHOULD SUBSIDE THU NIGHT. WILL SEE LIGHT S
TO SW WINDS FRIDAY.

&&

.TIDES/COASTAL FLOODING...
VERY HIGH ASTRONOMICAL HIGH TIDES WITH BOSTON AT 12.2 FEET AROUND
MIDNIGHT TONIGHT. HOWEVER...SOUTH TO SOUTHWEST WINDS WILL PREVENT
ANY PROBLEMS ALONG THE EASTERN MA COAST. ALONG THE SOUTH
COAST...WINDS WILL NOT BE STRONG ENOUGH TO CAUSE ANY ISSUES. NO
COASTAL PRODUCTS ARE ANTICIPATED. WORST CASE SCENARIO IS VERY
MINOR SPLASH OVER WITH NO REAL IMPACTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
     ANZ231>234-251.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ250-254>256.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...DUNTEN
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 13, 4:14 PM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT SUN JUL 13 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-142015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS APPEAR LIKELY
MONDAY AFTERNOON INTO TUESDAY. THE MAIN THREATS WILL BE LOCALLY
STRONG TO DAMAGING WIND GUSTS WITH A SECONDARY CONCERN OF HAIL.
IN ADDITION...A WEAK ISOLATED TORNADO IS ALSO POSSIBLE.

THUNDERSTORMS WILL CONTAIN TORRENTIAL RAIN AND MAY RESULT IN
LOCALIZED FLASH FLOODING LATE MONDAY INTO WEDNESDAY. A FLASH FLOOD
WATCH MAY BE NEEDED IN THE NEXT 12 TO 24 HOURS FOR PORTION/S OF
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-142015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
MONDAY...TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK/EVT

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:38 PM EDTAreal Flood AdvisoryBOXHampden112 min
Jul 13, 9:17 PM EDTAreal Flood AdvisoryBOXHampden, Worcester118 min
Jul 14, 4:03 AM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more63 hr
Jul 14, 5:05 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Suffolk, Worcester115 min
Jul 13, 8:25 PM EDTSpecial Weather StatementBOX50 min
Jul 13, 8:52 PM EDTSpecial Weather StatementBOX38 min

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.